Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 207, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2005, 2:14 PM CDT for Fentress County, Overton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 2:14 PM CDT (19:14 UTC)
- Expired
- Aug 4, 2005, 2:41 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Fentress County, TN, Overton County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 041916 SVROHX TNC049-133-041945- /O.NEW.KOHX.SV.W.0207.050804T1914Z-050804T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FENTRESS COUNTY IN TENNESSEE SOUTHEASTERN OVERTON COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL FENTRESS COUNTY...OR ABOUT 16 MILES SOUTH OF JAMESTOWN...AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN FENTRESS COUNTY THROUGH 230 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3609 8491 3627 8487 3635 8519 3613 8524 $$ 13
2 follow-up statements
000 WWUS54 KOHX 041928 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 227 PM CDT THU AUG 4 2005 TNC049-133-041945- /O.CON.KOHX.SV.W.0207.000000T0000Z-050804T1945Z/ OVERTON TN-FENTRESS TN- 227 PM CDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR SOUTHERN FENTRESS AND SOUTHEASTERN OVERTON COUNTIES... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL FENTRESS COUNTY...OR ABOUT 17 MILES NORTH OF CROSSVILLE. THIS STORM WAS MOVING SLOWLY TOWARD THE WEST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3609 8491 3627 8487 3635 8519 3613 8524 $$ 13
000 WWUS54 KOHX 041941 RRA SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 237 PM CDT THU AUG 4 2005 TNC049-133-041947- /O.CAN.KOHX.SV.W.0207.000000T0000Z-050804T1945Z/ OVERTON TN-FENTRESS TN- 237 PM CDT THU AUG 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FENTRESS AND SOUTHEASTERN OVERTON COUNTIES IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. ANY SEVERE WEATHER DAMAGE SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT WHO WILL PASS THE INFORMATION ON TO THE NATIONAL WEATHER SERVICE. LAT...LON 3609 8491 3627 8487 3635 8519 3613 8524 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:25 AM CDT, 10 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 3:25 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 AM CDT THU AUG 4 2005 .DISCUSSION...WEATHERWISE, TONIGHT WAS JUST ANOTHER LINK IN THE CHAIN OF SUMMER DOLDRUMS. IT WAS ANOTHER NIGHT OF MOSTLY CLEAR SKIES AND TEMPERATURES IN THE MID 60S TO LOWER 70S. MORE HOT WEATHER IS IN STORE FOR US TODAY, WITH THE HEAT INDEX AT BNA EXPECTED TO REACH 99 DEGREES. STILL LOOKS LIKE A FRONT WILL MOVE ACROSS THE AREA FRIDAY AND PRODUCE A CHANCE FOR THUNDERSTORMS. THE SHALLOW FRONT WILL LIKELY WASH OUT BY SUNDAY, WITH WINDS SWITCHING FROM THE NORTHEAST TO A MORE TYPICAL SOUTHERLY SUMMERTIME DIRECTION. THE GFSMEX EXTENDED FORECAST STILL LOOKS A LITTLE SUSPECT WITH ITS MOISTURE AND PRECIP SOLUTION DURING THE FIRST HALF OF NEXT WEEK. GFS HAS ALREADY SHOWN SOME INCONSISTENCY IN ITS HANDLING OF WEAK GULF COAST LOW PRESSURE SYSTEM AND, BASED ON MINIMAL MODEL CONFIDENCE FOR THAT PERIOD, AM HESITANT TO PUSH POPS ABOVE CLIMO FOR THAT PERIOD (AS SUGGESTED BY MEX DATA). LOOKS LIKE JUST ANOTHER DAY OF THE STATUS QUO. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 96 71 92 72 / 10 10 30 20 CLARKSVILLE 95 71 90 72 / 10 20 30 20 CROSSVILLE 90 66 89 66 / 10 10 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES ACROSS THE MID STATE, WITH THE EXCEPTION OF THE CUMBERLAND PLATEAU, WILL RISE INTO THE MID 90S THIS AFTERNOON. THIS WILL PUSH HEAT INDICES CLOSE TO 100 DEGREES FOR THE SECOND DAY IN A ROW. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY THROUGH THE END OF THE PERIOD. HOWEVER, THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER REMAINS LOW. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.